MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CONE IMPACTOR HANDLE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN CONE IMPACTOR HANDLE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71442011
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, the screw on the back on the gold section of a legion cone impactor handle popped out.The procedure was resumed, after a non-significant delay, with the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10: additional information received by the manufacturer on 21-jun-2023 identified that this event should be re-evaluated for mdr reporting.The new information received confirmed that the screw popped out on the back table, while loading up a broach.The reassessment determined that the issue does not meet the threshold for reporting and therefore, it is a non-reportable event.Device damage occurred during handling or preparation activities performed external to the patient did not lead to a death or serious injury, nor would it be likely to cause or contribute to a death or serious injury if it were to recur.This event is considered not reportable pursuant to 21 cfr §803.If further details are provided, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.B5- describe event or problem.
 
Event or Problem Description
It was reported that, the screw on the back of the gold section of a legion cone impactor handle popped out as it was on the back table, while loading up a broach.The procedure was resumed, after a non-significant delay, with the same device.Patient was not harmed as consequence of this problem.

Brand Name
LGN CONE IMPACTOR HANDLE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17117610
Report Number1020279-2023-01290
Device Sequence Number6574616
Product Code JWH
UDI-Device Identifier00885556537152
UDI-Public00885556537152
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71442011
Device Catalogue Number71442011
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown